That Atripla is the Bomb !!!!
Dec 6, 2009
Dear Dr. Young.
I'm a male in Canada, 43. Been positive for only 3 years and although my numbers (CD4/VL) haven't been out of control, my CD4 has consistently been decreasing from > 700 and 30% shortly after seroconvertion, to 410 and 18% in my last 2 readings. My viral load had been relatively low for someone not on medication, most of the time < 10k, although my last reading showed it had gone to up to 19k. I was basically on the cusp of starting treatment or waiting a bit more... After talking to my doctor we decided to start treatment sooner than later and I'm so glad I did. My main concern was that my CD4 % was getting lower and lower... actually I sent you a message and you responded also pointing to the fact that my % seemed a bit low. I started to get cold sore quite frequently (sometimes several at a time)... some would heal others would show up, yes fairly petty stuff compared to what others go through, yet for me it was just even more of a sign that my body was in a constant battle to provide the fairly low viral loads I was seeing (sometimes just in the hundreds)
After doing my genotype, my doctor and I decided on Atripla (first in 2 seperate pills Sustiva/Truvada, just in case I had problems with the Sustiva component). Besides some dizziness the first few nights after starting the meds, I can't say I have had any side effects to speak of. Still get a little bit dizzy if I take the pill and don't go to bed right away (mostly on the weekend since I stay up a bit later and tend to take the pill at the same time I normally do during the week).
After 3 weeks of taking the meds, we did a complete blood analysis . My CD4 is back up to 650 with a 24%. My viral load is already < 50 copies!!!! I knew I was feeling good, yet I had no idea my numbers would improve so much after a relatively short period of time.
Although this is my personal experience, just wanted to put this out there for others that might be also on the cusp of starting treatment, not knowing if they should start or wait a bit more.
It's just been over a month now, I have a lot more energy and feel so much better, just this sense of well being. I had no idea that over time HIV was taking a toll on my well being.
Thankful in Vancouver.
Response from Dr. Young
Hello and thanks for your Canadian post.
I'm very happy to hear that you're doing so well on your Atripla!
You are correct-- reports like yours go a long way to lessen the apprehension that so many have about starting on HIV medications.
Stay in touch, send us a missive from time to time.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Rectal Bleeding After Fingering Worried I Have HIV
- Stinging Pain After Touching Skin Worried I Have HIV
- Vaginal Discharge After Masturbation Worried I Have HIV
- White Bumps On Penis After Oral Sex Form Sex Worker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.